Discussions that mention synthroid

Thyroid Disorders board


Quote from Lady50:
Oh yes now I remember you. All I know is it can be a watch and wait situation.

When I took the ATDs, I believe I was hypo most of the time because my negligent doctor didn't tell me that I should reduce them when my levels became normal :confused:

I just don't see why you can't take the ATDs. K9 mom will be here this evening. I don't know what time that would be where you live. She will surely find your post.

Those palpitations and rapid heart is not very good for you. Are you taking a beta blocker? You need that to calm your heart down.


Thanks for your concern, Betty - i'm still alive only because of taking betablockers.. While surfing the boards i found out that most of you use Armour and Synthroid to fill up lack of your Ts. In Russia we use only L-Thyroxine for this.. Will anybody tell me what's the difference between Armour and Synthroid ???

P.S. It's already evening here in Moscow 21:30 p.m.
The Armour has t4 and t3. The synthroid has t4 only. I have heard many good things about Armour here.
Quote from Lady50:
The Armour has t4 and t3. The synthroid has t4 only. I have heard many good things about Armour here.


Ah i see, Armour is a combo one.. We have Euthyrox here - it also contains both T3 and T4.
Goiter is simply a swollen thyroid gland. One can have a goiter when they are hyper AND when they are hypo. If you are overdosed on ATD's your thyroid will swell in an attempt to trap more iodine in order to make more thyroid hormone....this could possibly explain what happened to you while you were on ATD's.

There is really no set time period for the RAI to work. It can take a year for all of the destruction to happen to the thyroid gland. Most doctors say wait one year before attempting another RAI.

RAI stimulates antibody production, this is why some people have worsening eye disease after taking RAI.

The state of being HYPO also worsens the eyes (the edema associated with HYPO).

There is a very wide range considered "euthyroid". Everyone with Graves (through trial and error) will have to narrow down that range to find their own individual "set point" where they are free of symptoms and feel good. You will fare much better if you request copies of your lab reports and insist that they test your Free T4 and Free T3...THESE are the labs that need to be within the normal range, and at a point where you feel well again. Simply testing within the normal range is not good enough. Best of luck to you!!

Synthroid is L-thyroxine, synthroid is just one brand name.